Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to treat a schizophrenia patient while on a drug addiction ?

Hi - Right now I am in Phoenix USA, my Brother in Chandigarh India is a known patient of schizophrenia(NIMHANS - Bangalore), for last 4/5 years. as of now he is on Valproate (Depakote) for last 2 years - however sometime he takes Phensedyl / Corex, and due to that he become very violent - doing all sorts of Bad things becauase we try to stop him. Please advise as we tried rehabilitation centers, medicines, consultation - and it seems every thing works for him - however he slips now n then. Please suggest further.
Tue, 17 May 2011
Report Abuse
Question is related to
Drug/Medication ,   ,  
Medical Topics
General & Family Physician 's  Response
Hi,
Welcome to health care magic family,
Your brother is a chronic schzophrenic and he on Valproate but as he is not under control,his case should evaluate and some change of medicine or some combination of drugs is advised.
I do not think Phensydil or corex has any adverse effect ,on the contrary it may give sedation effect.
Some time E.C.T. also advised.
You consult and discuss with psychiatrist and seek his advice.
ok and bye.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a 37yr old son who is a drug addict and has been in and out of jail.I was told I was told the reason he started drug was because I never told him who his real farther is I was married when he was young and him all call him dad .I have try a lot of different ways to ideal with this and no change I am very worried

doctor1 MD

Hello, I have a 24-year-old daughter who has been dealing with a drug addiction for over ten years. She recently had consumed a gread dealm of PCP ( Angel Dust ) and was admitted into the hospital because she was roaming around the streets naked, acting delusional, and having severe mood swings. She was putting herself in harm s way. After being admitted for only a day or so, I spoke to her doctors on the phone. They said that she would be released if she could answer a few questions, in a sane manner. My other daughter and I picked her up, and she was still in bad condition. She had chopped a great deal of her hair off, talking in a strange voice, and behaving insanely. After bringing her home, she slept, woke up, and threatened to hurt me physically. Then, she ran out the door. I could not catch up with her. A few hours later, I located her and brought her to a rehabilitation facility, but they were allowing her to make her own deciscions because she simply sounded sane and voiced a plan of action to eliminate her addiction to marijuiana, pain killers, and other recreational drugs. Sadly, I discovered she has been doing thse drugs behind my back, while still in her rehab outpatient program. Since she is an adult, it has been difficult for me to find laws that would permit me to have her taken away to a drug rehabiltiation facility, where she can stay against her will. She has been putting herself in danger by doing these drugs and I do not see her improving. Are there any laws or medical rules that would permit me, or a physician to have control over her medical affairs, since I am her parent? I know she is not a minor, but I am afraid she will die because she has no home of her and and does not want to live with me. Drugs are easily accessible to her , wherever she goes. She needs to have a psychiatric evaluation, couseling, and permanent drug rehabiltation. How can I make this happen?

doctor1 MD

my partner had a stroke and then he had a steel valve put in. open heart surgery. before his stroke he had a drug addiction . he injected morphine maybe 60 to 90 mg a day. and while he was in hospital he degreased his dosage to 10 mg a day and taking orally. after all this happening he has discharged himself from hospital and has become very angry and has pushed the ones that care about him away. worried family.

Recent questions on  Valproic acid

doctor1 MD

I m choking on valproic acid often, can t breathe and then wheezing, gagging and coughing for a few minutes and later more gagging for an hour or more. VA MD neurologists prescribed it for me for rare seizures a few years ago, was taking dilantin then for a year and dentist told me to get off of it. Depakote tablet was too big to swallow, choked on a smaller calcium tablet and self-heimliched to get it to swallow, not up. I have a hiatal hernia, VA Dx primary progressive multiple sclerosis, Mayo Dx atypical spinocerebellar degeneration and another MD Dx spinal cord stenosis, suggesting my time in Korea may have contributed to my conditions and disease from herbicides. I m 67, weak an have many other irritating Sx, cannot sleep properly. I have just quit valproic acid and neurontin, earlier quit baclofen as both no longer gave me any relief from muscle spasns and stabbing pains all over my body.

doctor1 MD

My 6 yrs old child on 19 Aug 10 fallen down from swimming pool ramp and left side of his head struck at my knee. after 40 min he got vomited and seized, as reached hospital, a fracture left side of head above the ear and struck spot was press down abt 2 cm inside in CT Scan report.He admitted for two days and given eption medicine for next six month after three month dr. adv EEG test to change in above mentioned medicine bcoz of its side-effect now Dr.given valproate 200mg & oppineuron You pls suggest what ur views

doctor1 MD

I have had head pressure for a year following a head injury from a roll over car accident. i was being treated with depakote but my doctor thought i should not be on the medicine any more because of side effects. It never took all the pressure away but it did make it so it was at a level i could function at. please advise what medicine or treatment you might recommend. Thank you - I am 35 and mri was good.

doctor1 MD

I am a 26 year old girl. I was having cyclic vomiting like sickness from about the age of 10. Its that somehow i would start vomiting and it would continue for a few days. I cannot take any food and will b given IV drips. Then doctors suggested it would be migraine. However the problem continued and later whenever i vomit i have the beleif that it wont stop for some time. During my higher studies it was a problem an we consulted a psychologist. He told that i have minor depression and migraine and need psychiatric treatment. The psychiatrist presribed me tryptomer, flunarazine, valparin and another capsule of somethng like omega fatty acid. I was then a lean girl. As i started using the medicine i started gaining weight. So he said the medicine should be proportional to body weight and increased the dosage. I contineued gaining weight and 36 kg increased to 58 within 2 years. I was not having vomiting sickness. However i was always passive, wont be able to think right ,shivering hands, feel sleepy and was not able to learn and memorise. I wanted my doctor to decrease the dosage and finally stop it. But he insisted on continuing the medicine. I was keen about my studies but was scoring only pass arks now. After 2 years when i joined my post graduate studies i myself decided to decerease the medicine doses and finally stop them. I succeeded to do away with all of them except tryptomer. Stoping it was out of my hand. whenever i decreased it to 10 mg from 25 mg it affected digestion , i eat less ,sometimes vomiting sickness and tension. So i am using it for about 7 years 25 mg a day. I want to stop using it. Expecting ur advise.

doctor1 MD

55 year old male...I've just been prescribed Lisinopril for high blood pressure which gave me the hiccups for 3 days...then they switched me to Losartan and now they have come back for the last two days.. I currently take a 48.75 mg of nature...

doctor1 MD

My body jumps as I try to fall asleep? I have been diagnosed with restless leg syndrome . I do not get the urge to move my legs. I do not get funny feelings in my legs. The jumpiness is my only symptom.

doctor1 MD

Hi, I asked my new psychiatric nurse practioner for a mood stabilizer that doesn't cause fatigue or weight gain. She came back and said that according to my list i've been on all of them. Then she asked which one worked best. I honestly don't...